Hail, Cass
- When
- March 29, 6:15 AM CST
- Where
- Cass County, Harrisonville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -94.350
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 29, 2:30 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 AM CST FRI MAR 29 2002 MAIN FORECAST CONCERNS IS THE PRECIPITATION THREAT THIS MORNING. LATEST MOISTURE IMAGERY INDICATES SHRTWAVE TROF FROM NORTHERN PLAINS SOUTH INTO WESTERN KANSAS WITH PROFILERS SHOWING WELL DEFINED H7 SHORTWAVE TROF IN WESTERN KANSAS. LATEST 06Z RUC/MESOETA SHOWING STRONGER LOW LEVEL JET INTO SOUTHEASTERN KANSAS WITH MDT/STG H8 MOISTURE CONVERGENCE INTO WEST CENTRAL AND NORTHWEST MISSOURI. MODERATELY STEEP MID LEVEL LAPSE RATES ALSO EXPECTED ACROSS SOUTHERN CWA. BEST FORCING THIS MORNING ACROSS NORTHERN HALF OF CWA IN AREA OF MDT H7-H3 LAYER DIVERGENCE Q WITH WEAK/MODERATE H8-H7 FRONTOGENTICAL ACROSS MUCH OF CWA THIS AM. NORTHERN MISSOURI ALSO IN RIGHT REAR QUAD OF 120KT H3 JET IN EASTERN IOWA. RISK OF THUNDER GENERALLY CONFINED TO SOUTHERN 2/3RDS OF CWA WITH SHOWALTERS INDICES FROM +1 TO -3. DESPITE WARMFRONT SETTING UP ACROSS SOUTHERN MISSOURI...MAY SEE A FEW STRONG THUNDERSTORMS GENERALLY ALONG AND SOUTH OF I-70 WITH THE THREAT OF SMALL HAIL. SYSTEM TO MOVE QUICKLY ACROSS CWA THIS MORNING WITH PRECIP LEAVING EASTERN ZONES BY AFTERNOON. ONLY A LITTLE COOLING THIS AFTERNOON WITH COOLER AND DRIER AIR TO FILTER INTO CWA TONIGHT. THIS SHOULD ALLOW TEMPERATURES TO FALL SUBSTANTIALLY TONIGHT WITH GUIDANCE IN BALL PARK. SHORTWAVES TO CONTINUE TO MOVE RAPIDLY EAST SOUTHEAST ACROSS NORTHERN PLAINS...WELL NORTH OF CWA THROUGH SUNDAY. TEMPERATURES TO BE A LITTLE COOLER ON SATURDAY BEFORE WARMING TREND BEGINS ON SUNDAY. DB .EAX... MO...NONE. KS...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST FRI MAR 29 2002 * HAZARDS EXPECTED - SCATTERED THUNDERSTORMS ARE THIS MORNING WITH MOST OF THE THUNDERSTORMS CONFINED TO AN AREA ALONG AND SOUTH OF INTERSTATE 70. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. * SPOTTER ACTIVATION - WILL NOT BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. DB
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285317, 5285318.